Maine, 2008

Lightning Strike in Maine, June 4, 2008

June 4, 2008 · NWS GYX · 1 event in 1 county or zone

Lightning struck a home in Norridgewock and damaged the structure. The lightning blew the siding off an exterior wall and reportedly blew three or four holes in the bathroom walls.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$15,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS GYX wrote it up.

Lightning struck a home in Norridgewock and damaged the structure. The lightning blew the siding off an exterior wall and reportedly blew three or four holes in the bathroom walls.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gray, ME wrote its last area forecast discussion before the first event at Jun 4, 1:24 AM EST, 13 hours 1 minute earlier.

Area forecast discussion, Jun 4, 1:24 AM EST, 13 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAY ME
224 AM EDT WED JUN 4 2008

.SYNOPSIS...
A COLD FRONT WILL STALL ACROSS SOUTHERN NEW ENGLAND TODAY WITH LOW
PRESSURE TRACKING EAST ALONG THIS STALLED FRONT. HIGH PRESSURE
WILL BUILD OVER THE REGION THURSDAY THEN MOVE EAST OVER THE
CANADIAN MARITIMES FRIDAY. A COLD FRONT WILL APPROACH FROM THE
GREAT LAKES SATURDAY AND CROSS THE REGION EARLY SUNDAY. ANOTHER
COLD FRONT WILL APPROACH FROM THE WEST ON MONDAY AND CROSS THE
REGION EARLY TUESDAY.

&&

.NEAR TERM /UNTIL 8 AM THIS MORNING/...
OCCASIONAL SHOWERS THROUGH DAYBREAK.

&&

.SHORT TERM /8 AM THIS MORNING THROUGH 6 AM THURSDAY/...
LIGHT RAIN OVER SOUTHERN/COASTAL SECTIONS TODAY WITH MORE IN THE
WAY OF SHOWERS OVER NORTHERN/MOUNTAIN SECTIONS. QPF AMOUNTS WILL
RANGE FROM LESS THAN A TENTH OF AN INCH OVER SOUTHERNMOST SECTIONS
TO AROUND 3/4 INCH OVER NORTHER/MOUNTAIN SECTIONS. USED BLEND OF
CURRENT FORECAST/MET/MAV GUIDANCE FOR TEMPERATURES AND WIND AND
BLEND OF CURRENT FORECAST/MAV GUIDANCE.

&&

.LONG TERM /THURSDAY THROUGH TUESDAY/...
UNSETTLED WEATHER PATTERN IN THE LONG TERM. WARM AIR WILL ATTEMPT
TO STREAM INTO NORTHERN NEW ENGLAND WITH A DEVELOPING SOUTHWEST
FLOW. HOWEVER...SURFACE WINDS...MAINLY ALONG THE COAST...MAY GET
HUNG UP OUT OF THE NORTHEAST. THIS WOULD BRING LARGE RANGES IN
FORECAST HIGH TEMPERATURES FROM THE COAST TO POINTS INLAND LATER
IN THE WEEK AND OVER THE WEEKEND.

A STRONG SOUTHWEST FLOW DEVELOPS IN ALL AREAS ON SUNDAY AND
MONDAY. REAL HEAT TO DEVELOP AT THAT TIME WITH 850 MB TEMPERATURES
NEAR +18C.

&&

.AVIATION /06Z WEDNESDAY THROUGH SUNDAY/...
SHORT TERM...MOSTLY MVFR TODAY WITH LOCAL IFR...BECOMING IFR/LIFR
TONIGHT... IMPROVING TO MVFR/VFR THURSDAY.

LONG TERM...SEVERAL PERIODS OF MVFR WITH SCATTERED SHOWERS THROUGH
THE PERIOD. POSSIBLE DIURNALLY DRIVEN THUNDERSTORMS DURING THE
AFTERNOON HOURS.

&&

.MARINE...
SHORT TERM...NO FLAGS.

LONG TERM...RELATIVELY QUIET...HOWEVER SOUTHWEST GRADIENT WILL
PICK UP SIGNIFICANTLY EARLY NEXT WEEK.

&&
.TIDES...
TIDE TO REMAIN HIGH TOMORROW NIGHT (11.7 FEET IN PORTLAND SHORTLY
AFTER MIDNIGHT). WILL HAVE TO MONITOR AS SURFACE LOW PASSES SOUTH
OF OUR FORECAST AREA. EXPECT SOME COMPONENT OF A NORTHEAST
WIND...HOWEVER...NOT EXPECTING MUCH IN THE WAY OF PROBLEMS AT THIS
TIME.

&&

.GYX WATCHES/WARNINGS/ADVISORIES...
ME...NONE.
NH...NONE.
MARINE...NONE.

&&
Hazardous weather outlook, Jun 4, 5:59 AM EST, 8 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAY ME
659 AM EDT WED JUN 4 2008

ANZ151-MEZ007>009-012>014-018>028-NHZ001>010-013-014-051100-
PENOBSCOT BAY-NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-
SOUTHERN OXFORD-SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK-
INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO-
COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX-COASTAL WALDO-
NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON-NORTHERN CARROLL-
SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN-MERRIMACK-BELKNAP-
STRAFFORD-INTERIOR ROCKINGHAM-COASTAL ROCKINGHAM-
659 AM EDT WED JUN 4 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW
HAMPSHIRE...NORTHERN NEW HAMPSHIRE...SOUTHEASTERN NEW HAMPSHIRE AND
PENOBSCOT BAY.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ150-152>154-051100-
STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-
PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-CASCO BAY-
CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM-
659 AM EDT WED JUN 4 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CASCO BAY...THE COASTAL
WATERS FROM CAPE ELIZABETH ME TO MERRIMACK RIVER MA...THE COASTAL
WATERS FROM PORT CLYDE ME TO CAPE ELIZABETH ME AND THE COASTAL
WATERS FROM STONINGTON ME TO PORT CLYDE ME.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The radar

The Portland,ME radar (KGYX), 100 km away, was scanning. The volume nearest the first event began at 19:26 UTC.

Open the radar archive at this moment

Event by event

1 lightning. Local standard time, as filed.

Lightning, Somerset

When
June 4, 2:25 PM EST
Where
Somerset County, Norridgewock
Property damage
$15,000
Reported by
Newspaper
Coordinates
44.720, -69.780

What these are

Lightning
A lightning strike that killed, injured or caused damage.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Maine in 2008Every state in 2008This day in weather historyWarnings in Maine, June 2008

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 121065.